Alert archive / Virginia / Wind Advisories in 2014

Wind Advisory 17, NWS Blacksburg, VA

November 6, 20145 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Nov 6, 2014, 5:15 PM EST for 5 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2014, 5:15 PM EST (22:15 UTC)
Expired
Nov 7, 2014, 6:00 AM EST
In force
13 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS71 KRNK 062215
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EST THU NOV 6 2014

...STRONG GUSTY WINDS TONIGHT...

.STRONG NORTHWEST WINDS HAVE DEVELOPED IN THE WAKE A COLD 
FRONT. THESE WINDS WILL REMAIN GUSTY THROUGH THE OVERNIGHT
BEFORE DIMINISHING FRIDAY.

NCZ001-002-018-VAZ015>017-032-070615-
/O.NEW.KRNK.WI.Y.0017.141106T2215Z-141107T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-PATRICK-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...
STUART
515 PM EST THU NOV 6 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY.

* LOCATIONS...ALONG THE BLUE RIDGE FROM BLOWING ROCK NORTH
  CAROLINA...TO NEAR BENT MOUNTAIN IN VIRGINIA...INCLUDING THE
  INTERSTATE 77 CORRIDOR THROUGH FANCY GAP.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THE OVERNIGHT TONIGHT.

* IMPACTS...DOWNED TREE LIMBS AND WIDELY SCATTERED POWER OUTAGES.
  STRONG CROSS WINDS ALONG INTERSTATE 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

&&

$$
11
1 follow-up statement
294 
WWUS71 KRNK 070347
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EST THU NOV 6 2014

...STRONG GUSTY WINDS OVERNIGHT...

.STRONG NORTHWEST WINDS HAVE DEVELOPED IN THE WAKE A COLD FRONT
THAT MOVED THROUGH THE AREA THURSDAY EVENING.  THESE WINDS WILL
REMAIN GUSTY THROUGH THE OVERNIGHT BEFORE DIMINISHING FRIDAY.

NCZ001-002-018-VAZ015>017-032-071100-
/O.CON.KRNK.WI.Y.0017.000000T0000Z-141107T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-PATRICK-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...
STUART
1047 PM EST THU NOV 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* LOCATIONS...ALONG THE BLUE RIDGE FROM BLOWING ROCK NORTH 
  CAROLINA...TO NEAR BENT MOUNTAIN IN VIRGINIA...INCLUDING THE 
  INTERSTATE 77 CORRIDOR THROUGH FANCY GAP.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH DAYBREAK FRIDAY.

* IMPACTS...DOWNED TREE LIMBS AND WIDELY SCATTERED POWER 
  OUTAGES. STRONG CROSS WINDS ALONG INTERSTATE 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY IS FOR WIND GUSTS OF 35 TO 50 MPH. WINDS THIS
STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE
MOVED INDOORS.

&&

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 6, 3:58 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 6, 3:58 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EST THU NOV 6 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER CENTRAL MARYLAND WILL CONTINUE TO DRAG
A STRONG COLD FRONT ACROSS THE AREA THROUGH THIS EVENING. THE TIGHT
PRESSURE GRADIENT BETWEEN THE LOW...AND HIGH PRESSURE BUILDING IN
FROM THE WEST WILL MAINTAIN GUSTY WINDS THROUGH FRIDAY AFTERNOON.
HIGH PRESSURE WILL COVER THE REGION FRIDAY NIGHT THROUGH SUNDAY.
ANOTHER COLD FRONT WILL PASS THROUGH THE AREA TUESDAY OR
WEDNESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 330 PM EST THURSDAY...

SURFACE OBSERVATIONS INDICATE A COLD FRONT MAKING ITS WAY ACROSS
THE AREA THIS AFTERNOON...AS INDICATED BY WINDS SHIFTING
INCREASINGLY WESTERLY AND DEWPOINTS FALLING INTO THE 30S ACROSS
THE MOUNTAINS. ASSOCIATED WITH THE COLD FRONT IS A STRONG UPPER
LEVEL DISTURBANCE PUSHING ALONG THE OHIO RIVER...WITH TEMPERATURES
ALOFT COLD ENOUGH TO SUPPORT A FEW THUNDERSTORMS ACROSS WEST
VIRGINIA...SOME OF WHICH HAVE BEEN PRODUCING PEA TO DIME SIZE
HAIL. WIND SPEEDS REMAIN GUSTY...WITH GUSTS REACHING AROUND 20 MPH
ACROSS THE PIEDMONT WHILE 30 TO 35 MPH GUSTS HAVE BEEN OBSERVED
ACROSS THE MOUNTAINS.

SHOWERS WILL CONTINUE TO MOVE RAPIDLY EAST ACROSS THE AREA THIS
EVENING...WITH THE BRUNT OF THE ACTIVITY PASSING NORTH OF HIGHWAY
460. BETTER CHANCES FOR THUNDERSTORM ACTIVITY WILL BE LOCATED NEAR
THE INTERSTATE 64 CORRIDOR...WHERE THE STRONGER INSTABILITY WILL
BE LOCATED. THE MAIN BAND OF SHOWER ACTIVITY WILL PASS EAST OF THE
AREA BY AROUND 10 PM...LEAVING ONLY UPSLOPE SHOWERS ACROSS THE
MOUNTAINS HEADING INTO THE OVERNIGHT. SKIES WILL THEN SCATTER AND
CLEAR FROM EAST TO WEST IN THE DOWN SLOPE WIND FLOW ACROSS THE
PIEDMONT...WHILE LOW CLOUDS WILL LINGER THROUGH THE NIGHT ACROSS
THE MOUNTAINS. COLDER AIR WILL CONTINUE TO FILTER IN DURING THE
NIGHT...CAUSING RAIN TO BECOME MIXED WITH OR CHANGE TO SNOW SHOWERS.
SNOWFALL ACCUMULATIONS WILL BE CONFINED MAINLY TO ELEVATIONS ABOVE
3500 FEET...AND GENERALLY UNDER AN INCH TOTAL. THE GUSTY WINDS
WILL RESULT IN STRONG ATMOSPHERIC MIXING THROUGH THE NIGHT
WHICH...WHEN COMBINED WITH ABUNDANT CLOUD COVER...WILL KEEP
OVERNIGHT LOWS RANGING FROM THE LOW 30S ACROSS THE WESTERN
RIDGES...TAPERING UP TO LOW 40S ACROSS THE SOUTHSIDE.

WILL START THE DAY ON FRIDAY WITH UPSLOPE RAIN/SNOW SHOWER
ACTIVITY ACROSS THE WESTERN RIDGES...CONTINUED GUSTY WINDS...AND
MOSTLY CLOUDY SKIES ACROSS THE MOUNTAINS. WILL SEE SHOWER ACTIVITY
END...DECREASING CLOUD COVER AND DIMINISHING WIND SPEEDS THROUGH
THE AFTERNOON AND EVENING AS HIGH PRESSURE SETTLES ACROSS THE AREA
FROM THE WEST. AFTERNOON HIGHS WILL REMAIN IN THE MID 40S
WEST...AND THE UPPER 50S EAST.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/
...AS 0F 230 PM EST THURSDAY...

A PROGRESSIVE PATTERN CONTINUES THROUGH THE SHORT TERM
PERIOD...WITH A SHORTWAVE RIDGE BUILDING BEHIND A DEPARTING SYSTEM
FRIDAY NIGHT/SATURDAY AND A QUICK HITTING NORTHERN STREAM SYSTEM
ZIPPING THROUGH SATURDAY NIGHT.

LEANED TOWARD THE COLDER MAV GUIDANCE FOR LOWS FRIDAY NIGHT WITH A
DRY AIR MASS IN PLACE AND WEAK SFC HIGH PRESSURE CENTERED ACROSS
EASTERN VA/NC SATURDAY MORNING.

BACKING WINDS IN ADVANCE OF THE NEXT APPROACHING SYSTEM SHOULD BRING
A NICE RECOVERY IN TEMPS...EVEN WITH AN INCREASE IN HIGH CLOUDS.
PUSHED UP HIGH TEMPS A COUPLE OF DEGREES ON SATURDAY.

VERY LITTLE MOISTURE AVAILABLE FOR A QUICK HITTING COLD FRONT
SATURDAY NIGHT...AS PWATS ARE FORECAST TO BARELY EXCEED 0.50".
SCALED BACK POPS FOR SATURDAY NIGHT AND SUNDAY TO PRIMARILY WESTERN
GREENBRIER COUNTY.

UPSLOPE LIGHT RAIN/LIGHT SNOW IN WESTERN GREENBRIER ENDS SUNDAY AS
LOW LEVEL WINDS QUICKLY BACK. SMALL CORE OF COLD AIR QUICKLY LIFTS
BY MIDDAY SUNDAY...SO WHILE TEMPS SHOULD BE COOLER IN THE MOUNTAINS
SUNDAY...THE DROP WILL NOT BE THAT SIGNIFICANT. FOR AREAS EAST OF
THE BLUE RIDGE...HIGHS SUNDAY WILL BE SIMILAR TO SATURDAY'S VALUES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 230 PM EST THURSDAY...

FOR SUNDAY NIGHT THROUGH TUESDAY...OUR FORECAST AREA RESIDES
UNDER A ZONAL...OR SOUTHWEST UPPER LEVEL FLOW. THE
GFS/ECMWF/CANADIAN MODELS ALL ARE IN GOOD AGREEMENT THAT A SYSTEM
MOVING THROUGH THE DEEP SOUTH SUNDAY NIGHT...THEN LIFTING
NORTHEAST IN THE WESTERN ATLANTIC AND GENERATING A SFC
LOW...REMAINS WELL OFF SHORE AND HAS LITTLE IMPACT ON OUR WEATHER.
ENSEMBLE MEMBERS SHOW GOOD CLUSTERING WITH THIS SOLUTION SO
CONFIDENCE IS HIGH THIS WILL HAVE LITTLE IMPACT FOR US.

DURING THIS PERIOD...A STRONG UPPER LEVEL NORTHERN STREAM SYSTEM
MOVING INTO THE NORTHERN PLAINS BEGINS TO CARVE OUT A BROAD UPPER
LEVEL TROF IN THE CENTRAL U.S. INTO THE OHIO VALLEY. THROUGH
TUESDAY...THIS RESULTS IN WARMING 850MB TEMPS AND A RETURN TO A DRY
AND DEEP SOUTHWEST FLOW. RAISED BOTH MIN AND MAX TEMPS FOR THIS
PORTION OF THE FORECAST.

CHANGES BEGIN TO TAKE PLACE FOR THE LATTER PERIOD OF THE LONG TERM
FORECAST AS AN UPPER LEVEL CLOSED LOW PIVOTS THROUGH THE GREAT LAKES
INTO NEW ENGLAND BY THURSDAY...CREATING A VERY BROAD TROF EAST OF
THE ROCKIES. THE LONG RANGE MODELS DIFFER ON THE AMPLITUDE OF THIS
UPPER TROF AND STRENGTH OF THE UPPER LEVEL LOW...WITH THE 00Z ECMWF
WEAKER/LESS AMPLIFIED THAN THE 12Z GFS AND 12Z CANADIAN RUNS.

THE GFS HAS BEEN PRETTY CONSISTENT WITH THIS STRONGER SOLUTION.
FOLLOWING THIS SOLUTION...A STRONG COLD FRONT MOVES THROUGH EARLY
WEDNESDAY. WITH A NARROW RIBBON OF MOISTURE ADVECTING IN ADVANCE OF
THE COLD FRONT TUESDAY NIGHT/WEDNESDAY...SHOWERS WILL BE
POSSIBLE...BUT QPF SHOULD BE LIGHT...AS THE 12Z GFS HAS BACKED OFF
ITS PREVIOUS SOLUTION OF DEVELOPING A WEAK SFC WAVE ALONG THE FRONT
AND REGENERATING PRECIP IN THE EAST. UPSLOPE SNOW SHOWERS WILL BE
POSSIBLE ALONG THE WESTERN SLOPES WEDNESDAY WITH MUCH COOLER
TEMPERATURES AS THE GEFS PROJECTS 850BM TEMPS 1-2 STANDARD
DEVIATIONS BELOW AVERAGE FOR THURSDAY AND FRIDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 120 PM EST THURSDAY...

SURFACE OBSERVATIONS INDICATE THAT A STRONG COLD FRONT IS
CURRENTLY MAKING ITS WAY ACROSS WEST VIRGINIA TOWARD THE FORECAST
AREA THIS AFTERNOON. AHEAD OF THE FRONT...HAVE OBSERVED MAINLY
RAIN SHOWERS...BUT ALSO A FEW THUNDERSTORMS DEVELOPING UNDER THE
CORE OF THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH THE COLD
FRONT...AND INDICATION OF HOW INTENSE THE UPPER LEVEL DISTURBANCE
IS.

THE COLD FRONT WILL ENTER THE AREA BY AROUND 06/21Z...BRINGING A
WESTERLY WIND SHIFT TO KBLF/KLWB...WITH GUSTS REACHING AS HIGH AS
30KTS AT TIMES. SOME OF THE STRONGER CORES WILL BE CAPABLE OF
PRODUCING LIGHTNING AND EVEN SMALL HAIL...HOWEVER DO NOT HAVE
ENOUGH CONFIDENCE IN THIS HAPPENING TO ADD MENTION INTO TAFS. THE
COLD FRONT WILL PASS RAPIDLY EAST ACROSS THE AREA...EXITING TOWARD
THE COAST BY EVENING. WIND GUSTS AROUND 25 KTS TO 30 KTS WILL
PREVAIL DURING THE EVENING AS HIGH PRESSURE BUILDS IN FROM THE
WEST.

OVERNIGHT...CLOUDS WILL SCATTER TO VFR EAST OF THE BLUE RIDGE AS
THEY BREAK UP IN THE DOWNSLOPE FLOW. EXPECT TO MAINTAIN MVFR
CEILINGS FOR KROA/KBCB IN STRATOCU...WITH UPSLOPE SHOWERS
AFFECTING KBCB. IFR CEILINGS ARE EXPECTED TO REMAIN IN PLACE FOR
KLWB/KBLF...ALONG WITH RAIN SHOWERS THAT WILL CHANGE OVER TO SNOW
SHOWERS AROUND DAWN ON FRIDAY. WINDS WILL REMAIN GUSTY THROUGH THE
NIGHT.

KROA IS EXPECTED TO SCATTER BY LATE FRIDAY MORNING TO VFR...AND
POSSIBLY ALSO AT KBCB. KLWB/KBLF WILL IMPROVE TO MVFR...REMAINING
THERE THROUGH MUCH OF THE DAY...WITH LINGERING SNOW SHOWER
ACTIVITY. WINDS WILL TRANSITION MORE NORTHWESTERLY AND REMAIN
GUSTY THROUGH THE AFTERNOON.

EXTENDED DISCUSSION...
GUSTY WINDS WILL DIMINISH ON FRIDAY NIGHT AS HIGH PRESSURE PASSES
OVER THE AREA. BRIEF RETURN TO WIDESPREAD VFR POSSIBLE SATURDAY IN
BETWEEN THE EXITING UPPER LOW AND THE APPROACH OF THE NEXT TROUGH
FROM THE NORTHWEST.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...DS/PH
LONG TERM...PH
AVIATION...AMS/NF
Hazardous weather outlook, Nov 6, 3:59 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EST THU NOV 6 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-072100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
359 PM EST THU NOV 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 6, 3:56 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EST THU NOV 6 2014

VAZ010-011-013-014-018-022-062200-
GILES VA-BLAND VA-MONTGOMERY VA-CRAIG VA-ROANOKE VA-PULASKI VA-
356 PM EST THU NOV 6 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  GILES COUNTY IN SOUTHWESTERN VIRGINIA...
  NORTHEASTERN BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
  MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHWESTERN CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
  WESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 500 PM EST

* AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR KIMBERLING...MOVING TO THE EAST AT 30
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BLACKSBURG...
  NEWPORT...
  CHRISTIANSBURG...
  RADFORD...
  AND PEARISBURG.

THIS INCLUDES VIRGINIA TECH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3730 8099 3729 8095 3733 8088 3750 8019
      3712 8012 3711 8016 3708 8105 3728 8108
TIME...MOT...LOC 2052Z 266DEG 28KT 3720 8098

KK
Special weather statement, Nov 6, 4:08 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EST THU NOV 6 2014

NCZ001-002-VAZ009-012-015-062215-
ASHE NC-ALLEGHANY NC-SMYTH VA-GRAYSON VA-WYTHE VA-
408 PM EST THU NOV 6 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
  NORTHERN ALLEGHANY COUNTY IN NORTHWESTERN NORTH CAROLINA...
  SOUTHEASTERN SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...
  GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHWESTERN WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 515 PM EST

* AT 407 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR FLATWOOD...MOVING TO THE EAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  ENNICE...
  SPEEDWELL...
  INDEPENDENCE...
  SUGAR GROVE...
  AND TROUTDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3646 8171 3647 8170 3653 8171 3657 8169
      3657 8168 3659 8168 3660 8167 3661 8165
      3662 8162 3663 8160 3664 8161 3664 8162
      3668 8164 3695 8109 3682 8103 3681 8104
      3677 8101 3655 8091 3640 8172
TIME...MOT...LOC 2103Z 255DEG 28KT 3654 8160

KK
Special weather statement, Nov 6, 4:18 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EST THU NOV 6 2014

VAZ007-009-010-012-015-062215-
SMYTH VA-TAZEWELL VA-GRAYSON VA-BLAND VA-WYTHE VA-
418 PM EST THU NOV 6 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHEASTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
  NORTHWESTERN GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
  BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
  WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 515 PM EST

* AT 417 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  AN INTENSE SHOWERS NEAR SUGAR GROVE...MOVING TO THE EAST AT 30 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS SHOWER. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  ROCKY GAP...
  BLAND...
  WYTHEVILLE...
  MARION...
  AND BURKES GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SHOWER WILL LIKELY INTENSIFY INTO A STRONG THUNDERSTORM...SO
MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND
POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3727 8112 3688 8076 3685 8083 3685 8086
      3681 8101 3681 8104 3679 8104 3664 8162
      3687 8171
TIME...MOT...LOC 2115Z 252DEG 27KT 3676 8146

KK
Special weather statement, Nov 6, 4:33 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EST THU NOV 6 2014

VAZ013-014-017-022-032-033-062230-
FRANKLIN VA-FLOYD VA-PATRICK VA-MONTGOMERY VA-ROANOKE VA-PULASKI VA-
433 PM EST THU NOV 6 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  FLOYD COUNTY IN SOUTHWESTERN VIRGINIA...
  NORTHEASTERN PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
  MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHEASTERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 530 PM EST

* AT 432 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR WALTON TO NEAR
  GRAYSONTOWN...MOVING TO THE EAST AT 35 MPH.

* WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE SHOWERS. VERY
  HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
  AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  PILOT...
  CHRISTIANSBURG...
  INDIAN VALLEY...
  RADFORD...
  AND FERRUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3692 8062 3693 8063 3692 8065 3695 8075
      3722 8052 3717 7979 3678 8009
TIME...MOT...LOC 2127Z 288DEG 38KT 3715 8052 3700 8065

KK
Special weather statement, Nov 6, 4:47 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EST THU NOV 6 2014

NCZ003-004-VAZ013-016-017-032-033-043-062245-
SURRY NC-STOKES NC-FRANKLIN VA-FLOYD VA-PATRICK VA-HENRY VA-
PULASKI VA-CARROLL VA-
447 PM EST THU NOV 6 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHERN FLOYD COUNTY IN SOUTHWESTERN VIRGINIA...
  PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTH CENTRAL PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
  CARROLL COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 545 PM EST

* AT 447 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR DUGSPUR TO NEAR
  LAMBSBURG...MOVING TO THE EAST AT 30 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  HILLSVILLE...
  ARARAT...
  BOTTOM...
  AND FRANCISCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3648 8094 3656 8090 3656 8084 3662 8088
      3686 8079 3688 8074 3693 8077 3687 8001
      3649 8003 3646 8045
TIME...MOT...LOC 2144Z 268DEG 25KT 3686 8065 3660 8082

KK
Special weather statement, Nov 6, 5:14 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EST THU NOV 6 2014

VAZ023-024-033>035-044>047-059-062315-
APPOMATTOX VA-FRANKLIN VA-AMHERST VA-BUCKINGHAM VA-PITTSYLVANIA VA-
BOTETOURT VA-BEDFORD VA-CHARLOTTE VA-CAMPBELL VA-ROCKBRIDGE VA-
514 PM EST THU NOV 6 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  AMHERST COUNTY IN CENTRAL VIRGINIA...
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  EAST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
  CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 615 PM EST

* AT 513 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR FAIRFIELD TO NEAR
  BURNT CHIMNEY...MOVING TO THE EAST AT 35 MPH. AN ISOLATED
  THUNDERSTORM IS POSSIBLE.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...
  CONCORD...
  EVINGTON...
  FOREST...
  AND ROCKBRIDGE BATHS.

THIS INCLUDES VMI AND LIBERTY UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3734 7846 3740 7859 3726 7868 3720 7869
      3714 7852 3703 7846 3704 7864 3707 7987
      3800 7937 3789 7915 3781 7917 3770 7899
      3754 7890 3754 7883 3763 7882 3764 7872
      3775 7862 3776 7851 3780 7849 3769 7824
TIME...MOT...LOC 2207Z 273DEG 32KT 3789 7928 3713 7974

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:27 PM ESTSpecial Weather StatementRNKAlleghany, City of Covington63 min
Nov 6, 3:15 PM ESTSpecial Weather StatementRNKBland, Tazewell60 min
Nov 6, 3:56 PM ESTSpecial Weather StatementRNKCraig, Giles, Montgomery, Roanoke, City of Radford64 min
Nov 6, 4:08 PM ESTSpecial Weather StatementRNKGrayson, Wythe67 min
Nov 6, 4:18 PM ESTSpecial Weather StatementRNKBland, Smyth, Wythe57 min
Nov 6, 4:33 PM ESTSpecial Weather StatementRNKFloyd, Montgomery, City of Radford57 min
Nov 6, 4:47 PM ESTSpecial Weather StatementRNKCarroll, Patrick58 min
Nov 6, 5:14 PM ESTSpecial Weather StatementRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Rockbridge and 3 more61 min
Nov 6, 5:41 PM ESTSpecial Weather StatementRNKCharlotte, Halifax, Pittsylvania64 min
Nov 6, 5:53 PM ESTSpecial Weather StatementRNKHenry, City of Danville, City of Martinsville52 min
Nov 6, 5:25 PM ESTSpecial Weather StatementRNKAlleghany, Ashe, Stokes, Surry, Watauga, Wilkes and 1 more65 min

Nearby

Wind Advisories in Virginia, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.